Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 35, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2021, 5:31 PM CDT for Cross County, St. Francis County, Arkansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2021, 5:31 PM CDT (22:31 UTC)
- Expired
- Mar 27, 2021, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:53 PM CDT | TSTM WND DMG | Wynne, AR | HIGHWAY 1 AND VANNDALE POWER LINES DOWN. |
| Mar 27, 6:12 PM CDT | TORNADO | 10 Nw Parkin, AR | RAIN WRAPPED TORNADO NW OF PARKIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 1:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
596
WUUS54 KMEG 272231
SVRMEG
ARC037-123-272315-
/O.NEW.KMEG.SV.W.0035.210327T2231Z-210327T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
531 PM CDT Sat Mar 27 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern St. Francis County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
* Until 615 PM CDT.
* At 530 PM CDT, a severe thunderstorm was located near Hunter, or 14
miles northwest of Palestine, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wynne, Parkin, Village Creek State Park, Caldwell, Colt, Vanndale,
Smithdale, Fitzgerald Crossing, Colton, McDonald, McElroy, Kinton,
Coldwater, Togo, Hawkins, Horton, Rosenbaum, River Front, Crow
Creek and Wittsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for eastern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 9104 3542 9058 3525 9050 3515 9050
3514 9046 3513 9045 3503 9105
TIME...MOT...LOC 2230Z 246DEG 43KT 3512 9109
HAIL...1.00IN
WIND...60MPH
$$
KRM1 follow-up statement
767
WWUS54 KMEG 272246
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
546 PM CDT Sat Mar 27 2021
ARC037-123-272315-
/O.CON.KMEG.SV.W.0035.000000T0000Z-210327T2315Z/
St. Francis AR-Cross AR-
546 PM CDT Sat Mar 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN ST. FRANCIS AND SOUTHEASTERN CROSS COUNTIES...
At 544 PM CDT, a line of severe thunderstorms stretches from near
Vanndale to south of Fair Oaks, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wynne, Parkin, Village Creek State Park, Caldwell, Colt, Vanndale,
Smithdale, Fitzgerald Crossing, Colton, McDonald, McElroy, Kinton,
Coldwater, Togo, Hawkins, Horton, Rosenbaum, River Front, Crow Creek
and Wittsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for eastern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 9104 3542 9058 3525 9050 3515 9050
3514 9046 3513 9045 3503 9105
TIME...MOT...LOC 2244Z 246DEG 43KT 3519 9089
HAIL...1.00IN
WIND...60MPH
$$
KRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:16 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 2:16 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
216 PM CDT Sat Mar 27 2021
.DISCUSSION...
A complex convective setup for the remainder of the afternoon,
with respect to timing of thunderstorm initiation. A weak
shortwave trof, evident on GOES water vapor imagery lifted across
AR into southeast MO late in the morning. With cool and relatively
stable outflow over west TN from this morning's rainfall, this
shortwave had little effect, other than to sustain showers near
the MO bootheel. KNQA VAD wind profiler showed winds backed
briefly, then winds veered in response to the shortwave. With this
feature now past, SSW boundary layer flow at early afternoon was
not lending toward particularly high SRH values.
Temps in the lower 80s and dewpoints near 70 should support mixed
layer CAPE near 2500 J/kG over north MS, southwest TN and east
central AR through sunset. Storm intuition may be a little
disorganized in location at first, but should cluster and organize
around subsequent outflow boundaries. As, or perhaps before,
mixed layer CAPE begins to slowly decrease, 0-6km bulk shear will
increase to near 60 knots, aiding storm organization and hail
threat. Areas of locally-enhanced helicity near outflow boundaries
may support a tornado or two in the moderately unstable airmass
through midevening. A gradual transition to a QLCS is expected mid
to late evening, with damaging winds, and short-lived QLCS
tornadoes possible. Up-line cell training and precipitable water
values near 1.8 inches will support high rainfall rates and flash
flooding.
The convective line should exit northeast MS near or shortly after
sunrise Sunday, with cool and dry candidness prevailing across
the Midsouth.
Modest moisture return will occur Tuesday afternoon and evening,
in advance of a deep longwave trof developing over the middle
portion of the CONUS. Steep midlevel height falls will accompany a
cold frontal passage through the Midsouth early Wednesday morning.
Given the lack of instability, severe storms are not anticipated
Tuesday night/Wednesday morning.
Cool and dry conditions will prevail late in the week, as upper
level flow transitions from northwesterly to zonal. Rural areas
to the north and east of Memphis may see nighttime lows near
freezing, near to just a little earlier than our average last
spring freeze dates.
PWB
&&
.AVIATION...
18Z TAF
Most of the activity has shifted north and east for now. Latest
satellite does show some pockets of clearing but cigs will
generally stay MVFR criteria. Storms will likely develop over
portions of North MS along the southern extent of the outflow
from this morning's activity. A cold front will also push through
tonight bringing with it a greater coverage of showers and storms
across the Mid- South. Southerly/Southwesterly winds will pick up
as this front moves through 10-15kts with gusts nearing 25kts.
Precip will end from west to east as early as 09/10z for JBR.
Winds will swing back to the northwest with cigs starting to
improve.
17
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Sunday morning for Craighead-
Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
Francis.
MO...Flash Flood Watch through Sunday morning for Dunklin-Pemiscot.
MS...Flash Flood Watch through Sunday morning for Alcorn-Benton MS-
DeSoto-Marshall-Prentiss-Tate-Tippah-Tishomingo-Tunica-
Union.
TN...Flash Flood Watch through Sunday morning for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 27, 3:03 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 303 PM CDT Sat Mar 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-282215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 303 PM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight to Enhanced Risk of severe thunderstorms over the Midsouth through late tonight. Primary severe weather threats include flash flooding and damaging winds. There is also a threat of tornadoes and large hail, mainly before midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near freezing temperatures will be possible Thursday and Friday mornings over northwest Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through late tonight. PWB
In the hours before
Local storm report, Mar 27, 5:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SCOTTS HILL 35.52N 88.25W
03/27/2021 M1.00 INCH HENDERSON TN TRAINED SPOTTER
QUARTER SIZED HAIL.
&&Special weather statement, Mar 27, 5:13 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Memphis TN 513 PM CDT Sat Mar 27 2021 ARZ035-048-272245- St. Francis AR-Cross AR- 513 PM CDT Sat Mar 27 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT FOR... Northwestern St. Francis County in eastern Arkansas... Southeastern Cross County in eastern Arkansas... At 513 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Fair Oaks, or 14 miles northwest of Palestine, moving northeast at 45 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northwestern St. Francis and southeastern Cross Counties should monitor this storm closely. LAT...LON 3524 9104 3539 9068 3510 9057 3501 9104 TIME...MOT...LOC 2213Z 246DEG 37KT 3514 9106 KRM
Local storm report, Mar 27, 5:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG JACKS CREEK 35.47N 88.53W
03/27/2021 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES DOWN ON HIGHWAY 22A
AND MIDDLEFORK ROAD.
&&Local storm report, Mar 27, 5:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL PARSONS 35.65N 88.12W
03/27/2021 M1.00 INCH DECATUR TN TRAINED SPOTTER
QUARTER SIZED HAIL.
&&Local storm report, Mar 27, 5:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 S LEXINGTON 35.61N 88.39W
03/27/2021 M1.75 INCH HENDERSON TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN THE PINE LAKE AREA.
&&Special weather statement, Mar 27, 5:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
531 PM CDT Sat Mar 27 2021
MSZ017-024-272300-
Itawamba MS-Monroe MS-
531 PM CDT Sat Mar 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Eastern Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...
At 531 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located near Amory, moving northeast
at 40 mph.
People in eastern Itawamba and northeastern Monroe Counties should
monitor this storm closely.
LAT...LON 3406 8821 3389 8837 3399 8855 3441 8828
3435 8817
TIME...MOT...LOC 2231Z 213DEG 37KT 3401 8842
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:44 AM CDT | Flash Flood Watch | MEG | Craighead, Crittenden, Cross, Lee, Mississippi, Phillips and 2 more | 24 hr |
| Mar 27, 5:13 AM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Mar 27, 9:01 AM CDT | Areal Flood Advisory | MEG | Crittenden | 3 hr |
| Mar 27, 5:13 PM CDT | Special Weather Statement | MEG | Cross | 32 min |
| Mar 27, 5:38 PM CDT | Areal Flood Advisory | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 112 min |
| Mar 27, 5:42 PM CDT | Tornado Warning | MEG | Mississippi, Poinsett | 48 min |
| Mar 27, 5:48 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 42 min |
| Mar 27, 6:23 PM CDT | Tornado Warning | MEG | Mississippi | 52 min |
| Mar 27, 6:28 PM CDT | Special Weather Statement | MEG | Crittenden | 32 min |
| Mar 27, 6:54 PM CDT | Special Weather Statement | MEG | Cross | 51 min |
| Mar 27, 6:57 PM CDT | Special Weather Statement | MEG | Mississippi | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.